MAUDE Adverse Event Report: COOK INC FUHRMAN PLEURAL/PNEUMOPERICARDIAL DRAINAGE TRAY; GBX CATHETER, IRRIGATION

COOK INC FUHRMAN PLEURAL/PNEUMOPERICARDIAL DRAINAGE TRAY; GBX CATHETER, IRRIGATION
Model Number N/A
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/09/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a red/rust-colored substance was found in the sterile package of a fuhrman pleural/pneumopericardial drainage tray.The substance was found on the catheter near the hub and on the forceps.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.E3- occupation: (b)(6).G4 ¿ pma/510(k) #: exempt.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Additional information: b5 this report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was provided indicating a new device set was obtained to complete the procedure.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: it was reported that a red/rust-colored substance was found in the sterile package of a fuhrman pleural/pneumopericardial drainage tray.The substance was found on the catheter near the hub and on the forceps.This was noted prior to patient contact.A new device set was used to complete the procedure.The patient did not experience any adverse effects or require any additional procedures due to this occurrence.Reviews of documentation including the complaint history, device history record (dhr), instructions for use (ifu), manufacturing instructions, and quality control procedures, as well as a visual inspection of the returned device, were conducted during the investigation.One prior to use tray was received.A rust-colored substance dried on the tray where the components are packaged.In addition, there is something on the actual catheter near the hub that is dark red/rust colored.Some rust on the scissors/hemostats.The lidocaine vial was busted open.It appears the lidocaine got on the hemostats causing them to rust.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhr for the reported complaint device lot revealed no recorded nonconformances.A complaint history search did not identify any other events associated with the reported device lot.There is no evidence of nonconforming product in house or in the field.Cook also reviewed product labeling.This product is supplied with an instructions for use (ifu) pamphlet, c_t_ppd_rev6.How supplied: upon removal from package, inspect to ensure no damage has occurred.The information provided upon review of the dmr, dhr, and ifu suggests that the device was not manufactured out of specification, and that there are no nonconforming devices in house or out in the field.Based on the information provided, inspection of the returned device, and the results of the investigation, cook concludes this event to be due to transport damage.The lidocaine was broken within the tray.The most likely cause of the rust substance was from the liquid of the lidocaine on the other inner product and drying.The most likely cause for the vial of lidocaine breaking was from transport of the product.It's possible the lidocaine moved during transport and became broken.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Correction: this report is being sent to indicate the complaint event is not reportable.It was reported initially by the customer that a red/rust-colored substance was found in the sterile package of a fuhrman pleural/pneumopericardial drainage tray.The substance was found on the catheter near the hub and on the forceps.Based on the information provided, inspection of the returned device, and the results of the investigation, cook concludes this event to be due to transport damage.The lidocaine was broken within the tray.The most likely cause of the rust substance was from the liquid of the lidocaine on the other inner product and drying.The most likely cause for the vial of lidocaine breaking was from transport of the product.It's possible the lidocaine moved during transport and became broken.As shipping/transport damage was concluded as the cause of the rust substance rather than foreign matter, this event is no longer considered a reportable event.There is no evidence to suggest that a cook product would be likely to cause or contribute to a death or a serious injury if the failure of "shipping/transport" damage were to reoccur.Furthermore, there is no evidence that a cook device caused or contributed to a serious injury, as no life-threatening or permanently impairing injury took place, nor was intervention taken as a result of the device failure which would be required to prevent permanent impairment or damage to the patient.As such, the event is not reportable under fda 21 cfr part 803 as it does not meet the criteria for a death, serious injury, or reportable product malfunction of a cook device.
 
Event or Problem Description
This complaint no longer meets the definition of a reportable event.See h11.

Brand Name
FUHRMAN PLEURAL/PNEUMOPERICARDIAL DRAINAGE TRAY
Common Device Name
GBX CATHETER, IRRIGATION
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key18519458
Report Number1820334-2024-00079
Device Sequence Number6732392
Product Code GBX
UDI-Device Identifier00827002557246
UDI-Public(01)00827002557246(17)250207(10)15289764
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/07/2025
Device Model NumberN/A
Device Catalogue NumberC-PPDY-850-IMH
Device Lot Number15289764
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/09/2024
Supplement Date Received by Manufacturer01/25/2024
06/14/2024
09/22/2025
Initial Report FDA Received Date01/16/2024
Supplement Report FDA Received Date01/29/2024
06/27/2024
09/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/22/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown